Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 288, NWS Fort Worth, TX

July 2, 2007Cooke County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 2, 2007, 5:23 PM CDT for Cooke County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2007, 5:23 PM CDT (22:23 UTC)
Expired
Jul 2, 2007, 8:30 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Cooke County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 119 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 569 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
569 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 2:34 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jul 2, 2:34 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
234 PM CDT MON JUL 2 2007

.DISCUSSION...
UPPER LOW REMAINS CENTERED OVER NORTH TEXAS TODAY. EXPECTATIONS
CONTINUE TO BE THAT THIS LOW CENTER WILL SLIDE SOUTH AND MOVE INTO
NORTHERN MEXICO NEAR THE BIG BEND BY THURSDAY. THIS DOES NOT MEAN
THE END TO RAIN IN OUR AREA BECAUSE THE WESTERN HIGH WILL REMAIN
NEAR THE FOUR CORNERS AREA WITH AN EXTENSION OF THE BERMUDA HIGH
SLIDING SOUTHWEST INTO THE EASTERN GULF OF MEXICO BY SATURDAY.
BETWEEN THESE TWO HIGH PRESSURE CENTERS A TROF WILL REMAIN OVER
TEXAS BRINGING CONTINUED RAIN CHANCES.

WE ARE EXPECTING WIDESPREAD THREE INCHES OF AVERAGE RAINFALL IN
NORTH TEXAS THROUGH THURSDAY MORNING...WITH A NUMBER OF AREAS
GETTING UP TO SIX INCHES. WIDESPREAD PRECIPITATION SHOULD DIMINISH
WEDNESDAY NIGHT INTO THURSDAY AS THE LOW MOVES INTO SOUTH
TEXAS...BUT AFTERNOON SCATTERED CONVECTION SHOULD CONTINUE THROUGH
THE WEEKEND AND LIKELY BEYOND.

WITH PRECIPITATION LESS WIDESPREAD THIS WEEKEND THROUGH NEXT WEEK...WE
ARE EXPECTING HIGH TEMPERATURES TO CLIMB INTO THE LOW TO MID 90S.
DEW POINTS WILL REMAIN IN THE 70S SO HEAT INDEX VALUES WILL
APPROACH TRIPLE DIGITS IN THE AFTERNOONS.   84

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  75  86  75  86  73 /  60  80  50  60  50
WACO, TX              74  86  74  84  74 /  50  80  60  70  50
PARIS, TX             74  84  72  84  71 /  60  80  40  60  30
DENTON, TX            72  85  73  84  73 /  60  70  50  60  50
MCKINNEY, TX          73  84  72  84  70 /  60  80  50  60  50
DALLAS, TX            75  87  75  86  73 /  60  80  50  60  50
TERRELL, TX           74  85  73  84  72 /  60  80  50  60  50
CORSICANA, TX         74  84  73  85  74 /  60  80  50  60  50
TEMPLE, TX            75  85  72  83  74 /  50  80  60  70  50

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING
ZONES:
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175.

&&

06/84
Hazardous weather outlook, Jul 2, 3:49 PM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
349 PM CDT MON JUL 2 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
349 PM CDT MON JUL 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLASH FLOOD WATCH IS IN EFFECT. NUMEROUS THUNDERSTORMS AND RAIN
SHOWERS ARE EXPECTED ACROSS ALL OF NORTH TEXAS TONIGHT. LOCALLY
HEAVY RAINFALL WILL RESULT FROM THE SHOWERS AND STORMS...WHICH MAY
AGGRAVATE THE FLOODING SITUATION. CLOUD TO GROUND LIGHTNING AND
GUSTY WINDS CAN ALSO BE EXPECTED FROM THE STORMS.

.DAYS TWO THROUGH SEVEN...
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH WEDNESDAY. HEAVY RAINFALL WILL BE POSSIBLE...WHICH WILL
AGAIN CONTINUE THE FLOODING THREAT. GUSTY WINDS AND CLOUD TO
GROUND LIGHTNING WILL ALSO BE POSSIBLE. SHOWER AND THUNDERSTORM
COVERAGE WILL DECREASE BY LATE IN THE WEEK...BUT LOCALLY HEAVY
RAINFALL WILL STILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION FOR FLOODING REPORTS AND FOR
MICROBURSTS MAY BE REQUIRED TONIGHT.

06

In the hours before

Special weather statement, Jul 2, 12:46 PM CDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1246 PM CDT MON JUL 2 2007

TXZ103-118-119-021830-
DENTON TX-TARRANT TX-DALLAS TX-
1246 PM CDT MON JUL 2 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN DALLAS COUNTY
  SOUTHEASTERN DENTON COUNTY
  NORTHEASTERN TARRANT COUNTY

AT 1246 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERAL AREAS OF VERY HEAVY RAIN DEVELOPING ACROSS NORTHEAST TARRANT
COUNTY...NORTHWEST DALLAS COUNTY AND SOUTHEAST DENTON COUNTY. THE
HEAVIEST RAINS WERE LOCATED NEAR FLOWER MOUND...NEAR WATAUGA...NEAR
DFW AIRPORT...NEAR COPPELL...AND NEAR EULESS. MOVEMENT WAS NORTHEAST
AT 15 MPH.

CITIES THAT WILL BE AFFECTED BY HEAVY RAINS AND FREQUENT LIGHTNING
THROUGH 130 PM INCLUDE...
GRAPEVINE...COLLEYVILLE...KELLER...EULESS...NORTH
RICHLAND HILLS...FLOWER MOUND...TROPHY CLUB...IRVING AND CARROLLTON.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3278 9734 3277 9685 3317 9684 3317 9723
Special weather statement, Jul 2, 4:51 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
451 PM CDT MON JUL 2 2007

TXZ118-022215-
TARRANT TX-
451 PM CDT MON JUL 2 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL TARRANT COUNTY

AT 451 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTH OF RICHLAND HILLS...MOVING NORTH AT
15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ARLINGTON...BEDFORD...BLUE
MOUND...COLLEYVILLE...DALWORTHINGTON GARDENS...FORT WORTH...HALTOM
CITY...HASLET...HURST...KELLER...NORTH RICHLAND HILLS...PANTEGO...
RICHLAND HILLS...SAGINAW...SOUTHLAKE AND WATAUGA.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3265 9732 3269 9711 3299 9715 3295 9742

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:54 PM CDTFlash Flood WarningFWDCooke2 hr
Jul 2, 8:18 AM CDTFlash Flood WarningFWDYoung3 hr
Jul 2, 9:04 AM CDTFlash Flood WarningFWDStephens3 hr
Jul 2, 10:40 AM CDTFlash Flood WarningFWDEastland3 hr
Jul 2, 12:46 PM CDTSpecial Weather StatementFWDDenton44 min
Jul 2, 4:51 PM CDTSpecial Weather StatementFWDTarrant24 min
Jul 2, 5:08 PM CDTFlash Flood WarningFWDTarrant3 hr
Jul 2, 5:34 PM CDTFlash Flood WarningFWDBosque3 hr
Jul 2, 5:40 PM CDTFlash Flood WarningFWDJohnson3 hr
Jul 2, 6:16 PM CDTSpecial Weather StatementFWDBell29 min
Jul 2, 6:48 PM CDTSpecial Weather StatementFWDDallas27 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.